Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 53, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 7, 2011, 5:04 PM EDT for Pulaski County, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 7, 2011, 7:52 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Pulaski County, VA
The radar
The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:53 PM EDT | FLASH FLOOD | 2 Ssw Dublin, VA | ROCKSLIDE ON MOUNTAIN VIEW DR |
| Jul 7, 6:00 PM EDT | FLASH FLOOD | 3 Nnw Pulaski, VA | WATER COVERING THE ROAD ON ROBINSON TRACT ROAD. |
| Jul 7, 6:00 PM EDT | FLASH FLOOD | 6 Sw Dublin, VA | STANDING WATER ON ALUM SPRING ROAD IN PULASKI COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914 WGUS51 KRNK 072104 FFWRNK VAC155-080300- /O.NEW.KRNK.FF.W.0053.110707T2104Z-110708T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 504 PM EDT THU JUL 7 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA * UNTIL 1100 PM EDT. * AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A STATIONARY THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PULASKI. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. ANOTHER 2 INCHES MAY FALL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3707 8090 3715 8075 3704 8065 3696 8081 $$
2 follow-up statements
644 WGUS71 KRNK 072223 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 623 PM EDT THU JUL 7 2011 VAC155-080300- /O.CON.KRNK.FF.W.0053.000000T0000Z-110708T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI VA- 623 PM EDT THU JUL 7 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN PULASKI COUNTY... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3707 8090 3715 8075 3704 8065 3696 8081 $$
186 WGUS71 KRNK 072352 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 752 PM EDT THU JUL 7 2011 VAC155-080002- /O.CAN.KRNK.FF.W.0053.000000T0000Z-110708T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI VA- 752 PM EDT THU JUL 7 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN PULASKI COUNTY... FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3707 8090 3715 8075 3704 8065 3696 8081 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:18 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 7, 3:18 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 318 PM EDT THU JUL 7 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDAY WILL REMAIN JUST TO OUR NORTH UNTIL AN UPPER LEVEL DISTRUBANCE SWEEPS IT THROUGH THE AREA LATE FRIDAY AFTERNOON AND EVENING. THE FRONT WILL CONTINUE SOUTH OF THE AREA ON SATURDAY AS HIGH PRESSURE BEGINS TO WORK ITS WAY INTO THE REGION. THIS HIGH WILL HELP OUR WEATHER PATTERN TREND HOTTER AND DRIER INTO THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... CONVECTION CONTINUES TO FIRE THIS AFTERNOON ACROSS PRIMARILY THE SOUTHWESTERN PORTIONS OF THE AREA. SOME ACTIVITY WAS ALSO NOTED OVER SOUTHEASTERN PARTS OF THE AREA. EXPECT COVERAGE TO SLOWLY EXPAND AND DEVELOP NORTHWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. AM NOT EXPECTING A COMPLETE DISSIPATION OF ACTIVITY AS WAS EXPERIENCED LAST NIGHT. WITH THE APPROACH OF A SHORTWAVE TROUGH THROUGH KENTUCKY...AND SMALL PIECES OF ENERGY RACING NORTHEAST IN ADVANCE OF IT...WILL BE KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS THE REGION...WITH THE BEST CHANCES IN THE SOUTHEAST WHERE THERE IS A WEAK INDICATION ONE OF THOSE SMALL PIECES OF ENERGY MAY CROSS LATER TONIGHT. FOR FRIDAY...WE ARE EXPECTING A VERY GENEROUS COVERAGE OF SHOWERS AND STORMS THROUGH THE DAY...WITH THE BEST COVERAGE AND HEAVIEST RAIN FROM ROUGHLY NOON AND ONWARD AS THE SHORTWAVE OVER KENTUCKY APPROACHES. THE FRONT THAT HAS BEEN STALLED JUST NORTH OF OUR AREA WILL FINALLY BE GIVEN A STRONG PUSH TO THE SOUTH AND INTO OUR REGION. THE POSSIBILITY EXISTS FOR LOCALLY HEAVY RAIN WITH THE STORMS AS MOISTURE POOLS IN ADVANCE OF THE APPROACHING WAVE/FRONT. WILL HIGHLIGHT THIS CONCERN FOR FRIDAY AFTERNOON IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MODELS HAVE SHORT WAVE APPROACHING THE COUNTY WARNING AREA FROM THE WEST IN EASTERN KENTUCKY AT 00Z/8PM SATURDAY...THEN CROSSING EAST OF THE COUNTY WARNING AREA BY 12Z SATURDAY. ECMWF IS THE FASTEST BRING THIS WAVE THROUGH THE MID ATLANTIC BUT OTHER MODELS SUGGEST IT MAY TAKE MOST OF THE MORNING ON SATURDAY WHEN THE SURFACE LOW MOVES TO THE EAST TO PUSH THE COLD FRONT SOUTH AND THE DEEPER MOISTURE SOUTH AND EAST OF THE FORECAST AREA. WILL MENTION THE THREAT OF HEAVY RAIN IN THE HAZARDOUS WEATHER OUTLOOK FOR FRIDAY NIGHT. BASED HIGHS AND LOWS MAINLY ON MAV GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... STARTING THE EXTENDED PERIOD WITH A 594 DM UPPER RIDGE CENTERED OVER THE TENNESSEE VALLEY. RIDGE KEEPS WARM 850 MB TEMPERATURES...AROUND +20...OVER THE FORECAST AREA ON MONDAY. TUESDAY THROUGH THURSDAY THE RIDGE RETROGRADES AND TROFFING SLOWLY DEVELOPS OVER THE EASTERN UNITED STATES. A COLD FRONT WILL ENTER THE MID ATLANTIC REGION ON TUESDAY AND SLOWLY MOVE SOUTH INTO THE CAROLINAS BY THURSDAY. THIS WILL BRING A CHANCE FOR DAILY SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST FOR TUESDAY THROUGH THURSDAY. MAXIMUM TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL ON MONDAY THEN CLOSER TO NORMAL THROUGH THE REST OF THE PERIOD WITH MORE CLOUDS AND PRECIPITATION IN THE AREA. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ISOLATED CONVECTION IS STARTING TO DEVELOP BETWEEN KTBN-KROA. ANTICIPATE FURTHER DEVELOPMENT AS THE AFTERNOON PROGRESSES WITH THE BEST COVERAGE IN THIS SAME AREA. CONFIDENCE IN PINPOINTING WHEN/IF ANY GIVEN CELL WILL CROSS A TERMAINAL SITE IS LOW. HAVE TRIED TO REFLECT THIS WITH AN APPENDED...CB...SUFFIX AT THE END OF THE CLOUD GROUP IN EACH TAF. WHEN/IF CONFIDENCE OF ARRIVAL OF ANY SHRA/TSRA AT ANY TAF SITE INCREASES...AMENDMENTS WILL BE ISSUED. OVERNIGHT...ANTICIPATE COVERAGE TO WANE...BUT PERHAPS SLOWER THAN WHAT WAS REALIZED WEDNESDAY EVENING. THE APPORACH OF A SHORTWAVE TROUGH OVER KENTUCKY MAY HELP THE PRECIPITATION LAST LONGER. ANOTHER BOUT OF MORNING PATCHY FOG IS ANTICIPATE IN THE MOUNTAIN AND RIVER VALLEYS...AND AT LOCATIONS THAT RECEIVE HEAVY DOWNPOURS TODAY. THROUGH MIDDAY ON THURSDAY...COVERAGE OF SHOWERS AND STORMS WILL BE ON THE INCREASE FROM WEST TO EAST WITH THE ARRIVAL OF THE SHORTWAVE TROUGH. HAVE AGAIN APPENDED...CB...TO CLOUD GROUP IN THE TAFS TO ACCOUNT FOR THE ARRIVAL. SHRA/TSRA WITH SUB-VFR CONDITIONS ARE MORE LIKELY ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. FRIDAY NIGHT INTO SATURDAY...PATCHY FOG...SOME DENSE IS EXPECTED ACROSS THE AREA AS MOST LOCATIONS WILL HAVE RECEIVED SOME RAIN FROM THE PRECIPITATION ON FRIDAY AND FRIDAY EVENING. SATURDAY MORNING FOG/STRATUS BURNS OFF WITH THE APPROACH OF DRIER HIGH PRESSURE. CANNOT RULE OUT ISOLATED/SCATTERED DEVELOPMENT ACROSS THE SOUTH BY THE AFTERNOON. HIGH PRESSURE BUILDS OVER THE AREA BY EARLY NEXT WEEK. ANTICIPATE LITTLE IF ANY PRECIPITATION...AND MORNING FOG UNTIL SOILS HAVE A CHANCE TO DRY OUT UNDER THE HIGH. && .HYDROLOGY... LOCALLY HEAVY RAIN IS POSSIBLE FRIDAY AFTERNOON INTO FRIDAY EVENING WITH THE APPROACH AND PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE. THE THREAT IS HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS HYDROLOGY...
Hazardous weather outlook, Jul 7, 3:28 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 328 PM EDT THU JUL 7 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 328 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS FROM ANY SEVERE STORMS. ALSO...MOST THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. LOCALIZED FLASH FLOODING IS POSSIBLE ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY AFTERNOON.
In the hours before
Special weather statement, Jul 7, 2:04 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT THU JUL 7 2011
NCZ001-002-VAZ012-015-071900-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WYTHE VA-
204 PM EDT THU JUL 7 2011
...SCATTERED THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...GRAYSON
AND WYTHE COUNTIES...
AT 202 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL WAS LOCATED 7
MILES SOUTHWEST OF SPEEDWELL...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ELK CREEK AROUND 215 PM AND CRIPPLE CREEK
AROUND 245 PM.
LAT...LON 3672 8142 3675 8133 3676 8128 3678 8126
3687 8103 3661 8111 3650 8144Special weather statement, Jul 7, 2:57 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT THU JUL 7 2011
VAZ015-016-071930-
CARROLL VA-GRAYSON VA-
257 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND GRAYSON COUNTIES...
AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRIES...MOVING
EAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FRIES AROUND 330 PM.
LAT...LON 3657 8112 3677 8106 3685 8086 3685 8085
3666 8086Special weather statement, Jul 7, 3:21 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT THU JUL 7 2011
VAZ059-072000-
CHARLOTTE VA-
321 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE COUNTY...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLOTTE
COURT HOUSE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CHARLOTTE COURT HOUSE AROUND 330 PM...DRAKES
BRANCH AROUND 340 PM...ABILENE AROUND 355 PM AND KEYSVILLE AROUND 400
PM.
LAT...LON 3692 7848 3697 7874 3713 7874 3714 7851
3712 7850 3711 7850 3709 7848 3708 7844
3705 7844Special weather statement, Jul 7, 4:20 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT THU JUL 7 2011
VAZ058-072115-
HALIFAX VA-
420 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VIRGILINA...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR VIRGILINA AROUND 430 PM AND HITESBURG AROUND
445 PM.
LAT...LON 3663 7858 3666 7862 3669 7864 3668 7867
3665 7870 3661 7870 3654 7873 3654 7903
3673 7896 3668 7867 3669 7863 3663 7855Special weather statement, Jul 7, 4:22 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT THU JUL 7 2011
VAZ058-059-072115-
CHARLOTTE VA-HALIFAX VA-
422 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALIFAX...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SCOTTSBURG AROUND 440 PM...CLOVER AROUND 445
PM...STAUNTON RIVER STATE PARK AROUND 450 PM...SAXE AROUND 455 PM...
REDOAK AROUND 500 PM AND WYLLIESBURG AROUND 505 PM.
LAT...LON 3689 7848 3669 7864 3668 7868 3674 7905
3699 7905 3700 7846Special weather statement, Jul 7, 4:38 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT THU JUL 7 2011
VAZ011-013-072115-
GILES VA-PULASKI VA-
438 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT GILES AND PULASKI COUNTIES...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
DUBLIN...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR DUBLIN AROUND 500 PM AND POPLAR HILL AROUND
515 PM.
LAT...LON 3715 8086 3715 8085 3715 8086 3726 8077
3716 8056 3698 8077 3703 8090 3708 8092The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:04 PM EDT | Special Weather Statement | RNK | Grayson | 56 min |
| Jul 7, 2:57 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Jul 7, 3:21 PM EDT | Special Weather Statement | RNK | Charlotte | 39 min |
| Jul 7, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 38 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 7, 4:38 PM EDT | Special Weather Statement | RNK | Pulaski | 37 min |
| Jul 7, 4:53 PM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jul 7, 5:52 PM EDT | Special Weather Statement | RNK | Smyth | 38 min |
| Jul 7, 5:59 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 23 min |
| Jul 7, 7:02 PM EDT | Special Weather Statement | RNK | City of Danville | 28 min |
| Jul 7, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 54 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.